A 16-year-old boy with acute leukemia of ambiguous lineage developed tender, 1- to 2-cm erythematous plaques and nodules during treatment with chemotherapy. Previously, he had been well, with morphological remission found on a recent bone marrow biopsy. The patient had no significant dermatological history, except an allergy to cashew nuts and a prior episode (6 mo) of urticaria during a platelet transfusion that had resolved with 1 dose of oral antihistamine. The patient’s medications included ondansetron, aprepitant, prednisolone, and oxycodone (supportive care initiated with chemotherapy), and long-term posaconazole and trimethoprim/sulfamethoxazole treatment.
Please finish quiz first before checking answer.
Read the answer below and download your certificate.
Read the discussion below and retake the quiz.
Lesions were noted on day 2 of the fourth cycle of a chemotherapy regimen comprising fludarabine, cytarabine, and filgrastim (G-CSF). Initially present over the distal limbs, palms, and soles, the lesions progressed to the proximal limbs and lower trunk during 24 hours (Figure, A and B). The patient developed a fever, which we extensively investigated. Intravenous cefotaxime was commenced, but because no infectious source was identified, the fever was thought to be secondary to cytarabine.
Sign in to take quiz and track your certificates
JN Learning™ is the home for CME and MOC from the JAMA Network. Search by specialty or US state and earn AMA PRA Category 1 Credit(s)™ from articles, audio, Clinical Challenges and more. Learn more about CME/MOC
CME Disclosure Statement: Unless noted, all individuals in control of content reported no relevant financial relationships. If applicable, all relevant financial relationships have been mitigated.
Corresponding Author: Arabella Wallett, MBBS, Women’s and Children’s Hospital, South Australia, 72 King William St, North Adelaide, Adelaide, South Australia 5006, Australia (email@example.com).
Published Online: December 30, 2020. doi:10.1001/jamaoncol.2020.6134
Conflict of Interest Disclosures: None reported.
Additional Contributions: We thank the patient’s mother for granting permission to publish this information.
Credit Designation Statement: The American Medical Association designates this Journal-based CME activity activity for a maximum of 1.00 AMA PRA Category 1 Credit(s)™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.
Successful completion of this CME activity, which includes participation in the evaluation component, enables the participant to earn up to:
It is the CME activity provider's responsibility to submit participant completion information to ACCME for the purpose of granting MOC credit.
You currently have no searches saved.
You currently have no courses saved.